Medical Questions > Conditions and Diseases > HIV and AIDS Forum

Took PEP antiviral drugs (3TC, Stocrin & Ritrovir) after unp

User Profile
I want to know is this due to the anti-viral drugs side effects after discontinuation of medication? Is it due to low blood count or is my body readjusting itself.


Did you find this post helpful?
|

User Profile
replied August 17th, 2007
HIV and AIDS Answer A3188
You wrote:

"Current medical status: I have an unprotected vaginal sex with a Thai sex worker for around 5-8 mins on 8-June 2007. Very concerned after that, washed penis area with Listerin mouth wash, soap & lots of water. Did not want to take any chances & went to see a doctor on 10-June. Upon my insistance, doctor administered PEP antiviral drugs (3TC, Stocrin & Ritrovir) since I read that if adminstered within 72 hrs,the chances of HIV transmission would reduce or deplete.Took 3TC & Ritrovir course only for 20 days but left off Stocrin after 2 days due to severe nausea. Sometimes missed my medication due to busy work load. No medication side effects that I know of but have developed 2 days flu 2 weeks into medication. No fever, blisters, swollen glands, sore throat,etc. Finished my antiviral drugs by 10-July, since then, developed palpitations (Frequent), feeling of unwell/sick, diarrhea (once), slight chest pain after that & followed by back ache. No other symptoms. Went to! see traditional Chinese medicine (TCM) & got Chinese medication & acupuncture on 21-Jul, got back normal again (No more palpitations,back ache).Symptoms come back after 25-Jul. Found 2 swollen 'pimple' at my bottom edge of my left jaw on 25-July (Scared its due to swollen lymph glands). I want to know is this due to the anti-viral drugs side effects after discontinuation of medication? Is it due to low blood count or is my body readjusting itself. However, the regulation here require every sex workers to be registered & go for medical checkup every 3-months for HIV & those found to be positive will be deported home. Based on this reason, my administration of PEP drugs, no open wound on penis & baseline blood check for HIV on 10-June (Result-Negative), I have reason to be upbeat. However, I don't feel well now & I believe I may have contracted HIV but I wouldn't know if I don't do a blood checkup. But I'm scared to death & I believe ignorance is not the answer. I feel very ! very bad & have thought of committing suicide. Pls help me doc! tors.I'm only 28 this year. I don't want to die

Current medical treatment: 3TC & Ritrovir (finished PEP course)"

It is possible that all the symptoms you are experiencing are due to the anxiety and fear from possible infection with HIV. Your sexual behavior was risky (unprotected sex) but you’ve done everything to prevent an HIV infection afterward (disinfection, testing and anti-retrovirus therapy). The only thing left is to do another test 3 months after possible infection. If the test is negative again, you'll be in the clear.


|
Did you find this post helpful?
Must Read
Do you know what causes HIV? Get started by learning the facts on HIV and AIDS here....
Do you know what puts you at high risk of HIV? Debunk the myths and get the facts of HIV risk factors here....
Can you identify early HIV symptoms. Learn what to look for and when to seek medical help as we review symptoms of HIV here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our HIV and AIDS , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.